pharm quiz 2

Card Set Information

pharm quiz 2
2011-07-26 22:04:11
NCLEX chap

NCLEX questions from book
Show Answers:

  1. Target value for HbA1c
    7% or lower
  2. Ketosis and ketoacidosis occur more frequently in persons who have type _____ diabetes, caused by _________ __________.
    Type 1 diabetes; caused by insulin deficiency
  3. A nurse caring for a patient who has diabetic ketoacidosis recognizes what kind of characteristics in the patient...
    • Altered fat metabolism leading to ketones
    • Sudden onset, triggered by acute illness
    • Plasma osmolarity of 300 to 320 mOsm/L (norm is 285 to 295)
  4. Pramlintide (Symlin)
    • New type of antidiabetic medication
    • Used as a supplement at meal time for patients with type 1 and type 2 diabetes
    • Adverse reaction of most concern: Hypoglycemia (sweating, tremors, tachycardia)
  5. Something that should be included in a teaching plan for a patient taking lispro (Humalog) ....
    • "Inject this insulin with your first bite of food becuase it is very fast acting."
    • Rapid-acting insulin, and has an onset of 15 to 30 minutes with a peak action of about 2 hours
    • Should be administered with meals becuase of its rapid onset
    • Must be combined with intermediate- or long-acting insulin for glucose control between meals and at night
  6. High doses of levothyroxine (Synthroid) may cause ____________
    • Thyrotoxicosis: condition of profound excess thyroid activity
    • Tachycardia would be a priority assessment as it may lead to severe cardiac dysfunction
    • Other syptoms: tremors, insomnia, and irritability